Heavy Rain, Scott
- When
- August 25, 5:45 AM CST to 6:00 AM CST
- Where
- Scott County, Davenport
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.637, -90.623 (the zone’s center; the record gives no point)
A spotter reported minor street flooding.
An upper level disturbance initiated an MCS across Minnesota in a semi-moist atmosphere that moved east southeast into southern Wisconsin before decaying. A lone storm pulsed severe on an outflow boundary from the MCS and produced penny to nickel hail in Jo Daviess and Stephenson Counties in Illinois.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DVN wrote it up.
An upper level disturbance initiated an MCS across Minnesota in a semi-moist atmosphere that moved east southeast into southern Wisconsin before decaying. A lone storm pulsed severe on an outflow boundary from the MCS and produced penny to nickel hail in Jo Daviess and Stephenson Counties in Illinois. The same outflow boundary aided in the non severe thunderstorm development in the Quad Cities which resulted in locally heavy rainfall.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Aug 25, 2:26 AM CST, 3 hours 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 326 AM CDT FRI AUG 25 2006 .SYNOPSIS... MARGINALLY SEVERE CONVECTION IS PERSISTING JUST NORTH OF THE CWA WITH WEAKER CONVECTION DEVELOPING SOUTHWEST INTO CENTRAL IOWA. ANOTHER AREA OF STORMS IS DEVELOPING IN NORTHWEST MISSOURI AND SOUTHWEST IOWA. THE SURFACE COLD FRONT IS BEGINNING TO PUSH INTO NORTHWEST IOWA WITH TWO LOW PRESSURE CENTERS - ONE IN NORTHWEST IOWA AND A SECOND IN CENTRAL KS. THESE TWO SURFACE FEATURES SEEM TO BE HELPING FOCUS STORMS THIS MORNING IN ADDITION TO THE LOW-LEVEL JET. && .SHORT TERM...TODAY AND THIS EVENING...MAIN CONCERNS TODAY AND TONIGHT ARE ONGOING CONVECTION AND THE PASSAGE OF THE SURFACE COLD FRONT THIS AFTERNOON/EVENING AND ASSOCIATED SEVERE POTENTIAL. 00Z MODELS GENERALLY AGREE ON THE FRONTAL TIMIMG OF REACHING THE MISSISSIPPI RIVER JUST AFTER 00Z. PARAMETERS FAVORABLE FOR SEVERE WEATHER INCLUDE THE TIMING OF THE FRONT AT/JUST AFTER MAX HEATING... MODEL FORECASTS CAPES IN THE 2000-2500 J/KG RANGE...AND MODERATE SHEAR WHICH WOULD SUPPORT SOME FORM OF ORGANIZATION...POSSIBLY A SQUALL LINE. THE MAJOR NEGATIVE FACTOR FOR SEVERE WEATHER WOULD BE THE LACK OF A STRONG FOCUS AS THE TWO SURFACE LOWS WILL PASS NORTH AND SOUTH OF THE CWA. IF CONVECTION GETS GOING TOO WELL IN MISSOURI...WE MAY HAVE OUR MOISTURE CUTOFF WHICH WOULD LIMIT THE CONVERAGE AND INTENSITY OF STORMS. THIS WILL NEED TO BE MONITORED TODAY. FLASH FLOODING WAS REPORTED THIS MORNING IN SOUTHERN MN...BUT THE SET UP FOR US IS TOO PROGRESSIVE TO SUPPORT ANYTHING BEYOND LOCALLY HEAVY RAIN...WHICH THE GROUND SHOULD BE ABLE TO HANDLE WITH LITTLE PROBLEM. .LONG TERM...OVERNIGHT THROUGH SUNDAY NIGHT...MODELS AGREE IN PUSHING THE SURFACE FRONT WELL SOUTH INTO MISSOURI AND CENTRAL ILLINOIS AND THE 850MB FRONT INTO THE EXTREME SOUTHERN PART OF THE CWA BY SATURDAY. THE MODELS KEY ON THESE FEATURES AND KEEP CONVECTION MAINLY SOUTH THE OF CWA THROUGH MOST OF THE WEEKEND. I HAVE SOME CONCERNS FOR NOCTURNAL CONVECTIVE POTENTIAL SATURDAY NIGHT-SUNDAY MORNING WHICH WOULD FOCUS MORE ON THE 850 BOUNDARY... THOUGH THE LLJ FORECAST IS RATHER UNIMPRESSIVE. SO POPS ARE HIGHER IN THE FAR SOUTHERN PART OF THE CWA FOR THAT TIME FRAME. THE NEXT ISSUE IS THE EJECTION OF THE NORTHWEST U.S. TROUGH AND THE TIMING OF THE EVENTUAL SHORTWAVES. POPS IN THE FORECAST LATE SUNDAY NIGHT REFLECT THIS POTENTIAL...BUT THERE ARE DISCREPANCIES AMONGST THE MODELS WITH THE DETAILS SO HAVE NOT GONE HIGHER THAN SCATTERED POPS AT THIS POINT. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && WOLF/SHEETS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 453 AM CDT FRI AUG 25 2006 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-261000- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 453 AM CDT FRI AUG 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL PASS THROUGH THE AREA THIS AFTERNOON AND EVENING BRINGING A THREAT OF SEVERE THUNDERSTORMS. AREAS WEST OF THE MISSISSIPPI WILL BE AT RISK MAINLY DURING THE AFTERNOON...WHILE AREAS EAST OF THE RIVER WILL BE AT RISK THIS EVENING. A COMBINATION OF HIGH INSTABILITY AND MODERATE WIND SHEAR WILL CREATE AN ENVIRONMENT CONDUCIVE FOR A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. AND AS WITH ANY THUNDERSTORMS...LIGHTNING WILL BE A THREAT. TWO FACTORSMAY LIMIT THE SEVERE THREAT TODAY. FIRST...IF CLOUDS LIMIT SUNSHINE...INSTABILITY MAY BE INSUFFICIENT TO GENERATE STRONG THUNDERSTORMS. SECOND...IF STORMS CONTINUE OR REDEVELOP IN MISSOURI THROUGH THE DAY...THIS MAY CUTOFF THE MOISTURE FEED TO STORMS IN IOWA THUS REDUCING THE THREAT. STAY TUNED FOR LATER FORECASTS AND UPDATES FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED TO SCATTERED THUNDERSTORMS THIS WEEKEND WILL POSE A LIGHTNING HAZARD...BUT SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. WOLF
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
538 AM CDT FRI AUG 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM HAIL APPLE RIVER 42.50N 90.09W
08/25/2006 E0.88 INCH JO DAVIESS IL FIRE DEPT/RESCUE
HAIL LASTED ONLY A MINUTE ACCOMPANIED BY NON-SEVERE WIND
GUSTS.
&&
RAYWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
601 AM CDT FRI AUG 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 AM HAIL 1 ESE NORA 42.46N 89.93W
08/25/2006 E0.75 INCH JO DAVIESS IL TRAINED SPOTTER
&&
RAYWThe national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
A spotter reported minor street flooding.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2006Every state in 2006This day in weather historyWarnings in Iowa, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5528005.